Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: W/d from mitrazapine- remeron  (Read 218 times)

0 Members and 1 Guest are viewing this topic.

Offline EternalOptimst

  • Newbie
  • *
  • Posts: 11
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
W/d from mitrazapine- remeron
« on: January 16, 2014, 02:28:17 PM »
Hi,
Anyone w/d from this med.?  Only been on it 23 days and went from 15 mg to nearly half.
Had severe Xanax w/d 9 years ago.  Got much better then last Fall fell ino severe anxiety/depression/insomnia, hospitalized. Don't handle meds well.  feel best off but this time  having serious difficulty.  Am mid age woman with dx of CFS/ME. 
EO
Bookmark and Share

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: W/d from mitrazapine- remeron
« Reply #1 on: January 16, 2014, 02:51:59 PM »
Hi,
Anyone w/d from this med.?  Only been on it 23 days and went from 15 mg to nearly half.
Had severe Xanax w/d 9 years ago.  Got much better then last Fall fell ino severe anxiety/depression/insomnia, hospitalized. Don't handle meds well.  feel best off but this time  having serious difficulty.  Am mid age woman with dx of CFS/ME. 
EO

Hi,

Given your anxiety history over the years, which you mentioned on another thread, where you've had several breakdowns and hospitalizations, why would you want to withdraw from an antidepressant, like Mitrazapine (Remeron)?

If you don't have the anti-anxiety medication in your system, you risk the chance of another breakdown happening in your experience.  Haven't you had enough of them?

If you wait out a few additional weeks, the side effects that you are experiencing on Remeron should subside, given you've only been on Remeron for twenty one days.  It takes about twelve weeks for the medication to fully kick in your system, and you've only been on three weeks.  Not to mention, 15mg is hardly a dose for an anxiety disorder sufferer to be on, in order to manage their disease.

So I couldn't give you any advice to withdraw from Remeron, but I could tell you to stay on Remeron (Mirtazapine) or a similiar antidepressant instead.

Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Online insights

  • Hero Member
  • *****
  • Posts: 4479
  • Country: au
  • Rec's: 103
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: W/d from mitrazapine- remeron
« Reply #2 on: January 16, 2014, 03:57:58 PM »
Anyone w/d from this med.?  Only been on it 23 days and went from 15 mg to nearly half.

You're very unlikely to have withdrawal symptoms if you've only been taking 15mg/day for 3 weeks.

The question is how are you going to manage the anxiety and depression without meds? All this is unlikely to go away just because you've decided to quit taking mirtazapine. Have you discussed this with your doctors? If not I urge you to do so immediately.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline EternalOptimst

  • Newbie
  • *
  • Posts: 11
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: W/d from mitrazapine- remeron
« Reply #3 on: January 16, 2014, 04:09:59 PM »
Thnx u 2. 
Guess because I feel better not on psych meds I want to get back to that but am concerned about this present condition.  On the fence.  Was doing so well last year and hope to get back to that, then seek a therapy that could help.
Given I have had difficult w/d before, maybe why it is so diff now?  Or combined with maybe being a poor metabolizer?  So much unknown. Confused. 
Thnx again.
EO
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4479
  • Country: au
  • Rec's: 103
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: W/d from mitrazapine- remeron
« Reply #4 on: January 16, 2014, 06:22:57 PM »
Given I have had difficult w/d before, maybe why it is so diff now?

Benzodiazepines like Xanax are a completely different category of drugs to antidepressants such as mirtazapine. Benzodiazepines have a direct immediate effect of brain receptors, antidepressants work by encouraging the growth of new brain cells. Withdrawal symptoms do occur when stopping antidepressants, but it would almost never happen after only 3 weeks.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
16 Replies
26268 Views
Last post July 15, 2012, 11:41:55 AM
by basuraeuropea
2 Replies
452 Views
Last post November 06, 2011, 06:04:09 PM
by tarheelgal29
6 Replies
409 Views
Last post April 12, 2013, 02:54:25 PM
by Cuchculan
1 Replies
328 Views
Last post May 04, 2013, 12:52:17 AM
by insights
2 Replies
128 Views
Last post January 16, 2014, 02:25:29 PM
by EternalOptimst